|Tesamorelin and Prostate Cancer
Mar 23, 2010
I have a history of prostate cancer. I received seed-implant treatment a few years ago and my PSA has been normal for quite some time. I also suffer from lipodystrophy and recently read about Tesamorelin. Would I be able to take Tesamorelin or might there be a problem due to my prostate cancer treatment history?
| Response from Mr. Vergel
Tesamorelin (brand name Egrifta), is coming up for FDA review for potential approval in May. It is a growth hormone releasing hormone that enables your body to make physiologic amounts of growth hormone. In studies, it has shown to decrease visceral fat (fat around the organs) by around 15% in 26 weeks. Daily injections under the skin are required and it seems that the fat reduction effect disappears if the drug is stopped. It increases levels of IGF-1 (Insulin Growth Factor One), which is been associated with increases in lean tissue and fat loss.
There have been some reports in the past of growth hormone causing increases in cancer rates, but this is debatable and not yet proven. Yet, some physicians may opt for not prescribing growth hormone or testosterone products for people like you since they fear that any prostatic cancer may return. It is a difficult call for which we do not have enough data, although I suspect that physiological (what the body normally produces) growth hormone and IGF-1 levels may affect cancer of any kind.
I will bring up this question to Serono, the company with the marketing rights in the US, and get back to you soon.
Nelson More on Tesamorelin
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Penis Discharge After Licking Genital Worried I Have HIV
- Swollen Lymph Nodes After Performing Oral Sex Worried I Have HIV
- Tingling Lips After Breast Sucking Worried I Have HIV
- Can I Get Hepatitis C From A Bite Wound?
- Is A Bacterial Infection An Std?
- Is Hpv Tested For When Donating Blood?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.